Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 8, 2020, 4:49 PM MDT for Deuel County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2020, 4:49 PM MDT (22:49 UTC)
- Expired
- Aug 8, 2020, 5:45 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
County Deuel County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 2752 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
959
WWUS83 KLBF 082249
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
449 PM MDT Sat Aug 8 2020
NEZ022-056-082345-
Deuel NE-Garden NE-
449 PM MDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND
NORTHWESTERN DEUEL COUNTIES UNTIL 545 PM MDT...
At 449 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lodgepole, or 11 miles northwest of Chappell, moving northeast at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oshkosh and Mount Vernon.
This includes Interstate 80 in Nebraska between mile markers 78 and
80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4153 10255 4139 10225 4107 10259 4108 10261
4139 10261 4139 10263 4140 10264
TIME...MOT...LOC 2249Z 212DEG 14KT 4119 10264
$$
JurgensenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:08 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 8, 3:08 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service North Platte NE 408 PM CDT Sat Aug 8 2020 .SHORT TERM...(This evening through Sunday night) Issued at 407 PM CDT Sat Aug 8 2020 Near term concerns revolve around the potential for scattered severe thunderstorms later this afternoon and evening. Surface analysis depicts a frontal boundary set up roughly along an Imperial to Thedford to Bassett line. South of this front, a warm and humid airmass is in place with dew points in the upper 60s to low 70s and air temperatures in the upper 80s to low 90s. This is leading to a plume of high MLCAPE with values of 3000-4000 j/kg noted on SPC mesoanalysis. Taking a look at the 20z special sounding from LBF, very steep mid-level lapse rates are already in place helping drive the strong instability. At the same time, dry air in the low-levels in addition to very warm h85 temperatures are also leading to strong inhibition across the area. General thoughts are as temperatures continue to increase coincident with moisture quality remaining the same if not slightly increasing as well, inhibition will diminish through the afternoon hours. While the capping inversion may never completely erode, a modest shortwave combined with h5 height falls and increasing convergence along the boundary will help spark off thunderstorms by late this afternoon. This activity will persist into the evening hours aided by a strengthening LLJ. Given such steep mid-level lapse rates and 0-6km BWD values of 25 to 30 knots, multicell clusters with some supercell structures will be the predominant storm mode capable of large hail, some up to the size of golf balls, and damaging wind gusts up to 80 mph, as DCAPE values approach 1800 j/kg, will be the main threats. Given the orientation of shear vectors compared to the surface boundary, any discrete storm will be short lived as storms grow upscale quickly and transition into a mostly damaging wind gust threat. The threat for training storms will also lead to locally heavy rainfall with PWAT values in the 1.00-1.25" range expected in the pre-convective environment. Rainfall amounts of 0.50-1.00" are likely with localized amounts of up to 2.00" possible in areas that see multiple rounds of thunderstorms. Expecting the bulk of the thunderstorm activity to exit the area by early morning Sunday as the LLJ begins to veer, focusing east of the area. Lows will remain mild overnight across the east, only falling into the mid to upper 60s meanwhile falling into the upper 50s across the west. Surface boundary remains anchored across the area into Sunday, providing another opportunity for isolated showers and thunderstorms. While forcing for ascent will not be as strong as what was seen Saturday, the environment will still be supportive for strong to severe thunderstorms should any develop. MLCAPE values will climb into 3000-4000 j/kg range for areas east of Highway 83 with 0-6km BWD values in excess of 30 knots. Storms will likely be elevated, posing the threat for large hail and damaging wind gusts. The greatest uncertainty will be if a storm develops given lack of upper-level support. The extended HRRR and NAM Nest both advertise storms developing, so would not be surprised to see the SPC extend the Marginal further southwest out of strictly only north central Nebraska. Another warm day is expected with daytime highs generally in the 90s with upper 90s expected south of Highway 92. Heat index values are expected to fall short of criteria, however, given drier air in place. .LONG TERM...(Monday through Saturday) Issued at 407 PM CDT Sat Aug 8 2020 Beginning 12z Monday. Period begins with relative zonal flow and modest high pressure along the Gulf coast and a strong mid-level disturbance approaching Hudson Bay. The frontal boundary from Sunday will settle south of the area before stalling, providing the focus for renewed thunderstorm development on Monday as a weak mid-level disturbance moves across the southern to central Plains. Some discrepancies regarding northward extent of any rain and thunderstorms associated with this activity. The GFS limits this to areas southeast of a North Platte to Broken Bow line, thus keeping most of the area dry. Meanwhile the ECMWF suggests this activity making it as far northwest as a Big Springs to Mullen to Spencer line, thus splitting the CWA nearly in half suggesting dry northwest and PoPs southeast. Will hedge towards the more aggressive output and maintain PoPs across much of the area for now. As weak high pressure works in to the area, mostly cloudy skies will be prevalent helping keep temperatures cool with highs only reaching the 70s to low 80s. Beyond Monday, a steady stream of mid-level energy will traverse the central Plains bringing near daily chances for rain and thunderstorms to the area through the following weekend. Southerly low-level flow will largely be uninterrupted through that time frame, allowing for the humid airmass to remain in place. Predicting small-scale features at length is difficult and for that reason, confidence in severe potential for any one day is low confidence. That said, mid-level flow appears to be strongest on Tuesday and possibly Friday so will be watching those days the closest though no one day can be completely ruled out at this time. After a cooler day Monday, temperatures will generally climb to near to slightly above normal values for mid-August with a frontal boundary potentially bringing another cooldown sometime during the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1247 PM CDT Sat Aug 8 2020 A frontal boundary was draped across western Nebraska from near ANW through TIF and IML. Winds were from the north to northeast behind this front and from the east and southeast ahead of the front. This boundary will act as a focus for thunderstorm development late this afternoon and evening. Thunderstorms are in the KLBF and KVTN TAFs after 23Z, with a TEMPO from 00Z-03Z at KLBF and from 01Z-04Z at KVTN. Storm could be strong to severe and contain large hail and damaging winds this evening. the storms will move northeast and should exit both terminals by 05Z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Roberg
Hazardous weather outlook, Aug 8, 2:31 PM MDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 331 PM CDT Sat Aug 8 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-092045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 331 PM CDT Sat Aug 8 2020 /231 PM MDT Sat Aug 8 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to develop west of Highway 83 early this evening and move northeast across the outlook area through the evening hours. Some storms are likely to become severe and contain large hail and damaging winds. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. On Sunday, relative humidity in the teens to mid 20s and high temperatures in the 90s will create an elevated fire weather threat across the western Sandhills. Chances for thunderstorms return late Sunday afternoon into Sunday night, mainly across central and north central Nebraska. A few storms could be strong east of Springview to Bartlett. Thunderstorm chances exist Monday through Friday, with the severe potential low at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Aug 8, 4:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
449 PM MDT Sat Aug 8 2020
NEZ022-056-082345-
Deuel NE-Garden NE-
449 PM MDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND
NORTHWESTERN DEUEL COUNTIES UNTIL 545 PM MDT...
At 449 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lodgepole, or 11 miles northwest of Chappell, moving northeast at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oshkosh and Mount Vernon.
This includes Interstate 80 in Nebraska between mile markers 78 and
80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4153 10255 4139 10225 4107 10259 4108 10261
4139 10261 4139 10263 4140 10264
TIME...MOT...LOC 2249Z 212DEG 14KT 4119 10264
JurgensenThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:40 PM MDT | Special Weather Statement | LBF | Garden | 50 min |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.